| Model Number |
RBY2C0620-B |
| Medical Device Problem Code |
Separation Failure (2547)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
07/23/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using ruby coils and a ruby coil detachment handle (handle).During the procedure, the physician made multiple attempts to detach a ruby coil using the handle; however, the ruby coil failed to detach.Therefore, it was removed.The procedure was completed using other ruby coils and the same handle.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pusher assembly was fractured approximately 136.0 cm from the distal tip.The embolization coil was detached from its pusher assembly and not returned for evaluation.Conclusions: evaluation of the returned ruby coil revealed a fractured pusher assembly and a detached embolization coil.If the ruby coil is forcefully mishandled during use, damage such as a kink and subsequently fracture may occur.Further evaluation of the returned ruby coil revealed that the embolization coil was detached from the pusher assembly.This likely occurred due to the pusher assembly fracturing and the pull wire being retracted out of the distal detachment tip (ddt).Based on the returned condition the root cause of the reported complaint could not be determined.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of the reported complaint due to the return condition.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.